MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115311
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Neuropathy (1983); Pain (1994); Anxiety (2328)
Date of Event 09/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, on (b)(6) 2018 the patient was implanted with a 3dmax mesh for what was thought to be an inguino-scrotal hernia per ultrasound images.Reportedly, during the implant procedure, the surgeons reportedly found no hernia, but a prosthetic patch was fitted nonetheless.Subsequent review of the ultrasound images actually corresponded to a varicocele, which is still present today.As reported since implant the patient reports " i currently experience chronic daily pain, significant functional impairment documented neurological damage, psychological impact with reactive anxiety, persistence of the mass initially suspected prior to the operation." no additional information can be requested.Based on the information reported, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative course.The adverse reaction section of the instructions-for-use, supplied with the device identifies pain as a possible complication.A review of manufacturing records was performed and found the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As per ansm n° r2615162 (in summary): it was reported that the patient underwent left inguinal scrotal hernia repair with the implant of 3dmax mesh on (b)(6) 2018.Initially, a varicocele was suspected due to a palpable mass in the left testicle.During the first urology consultation, no clinical diagnosis of a hernia had been made.However, a subsequent ultrasound scan revealed an image interpreted as an inguino-scrotal hernia, without any further clinical examination.On the basis of this radiological finding alone, the initial hypothesis of a varicocele was abandoned and surgery was scheduled promptly.During the operation, the surgeons reportedly found no hernia, but a prosthetic patch (3dmax mesh) was fitted nonetheless.Since this operation, the patient is suffering from chronic, debilitating neuropathic pain in the groin and left leg, with neurological impairment confirmed by various medical examinations.Subsequently, several specialist doctors and experts consulted questioned the initial diagnosis of a hernia and concluded that the ultrasound images actually corresponded to a varicocele, which is still present today.The mass initially suspected is, moreover, still present despite the operation.Current condition of the patient: since the surgical procedure on (b)(6) 2018, the patient is experiencing chronic and debilitating neuropathic pain in the left groin, radiating down to the left lower limb.Several tests and specialist opinions have revealed nerve damage linked to the prosthetic plate inserted during the operation.The pain persists despite various pain-relieving treatments, injections and specialist follow-up.The patient currently experience chronic daily pain, significant functional impairment documented neurological damage, psychological impact with reactive anxiety, persistence of the mass initially suspected prior to the operation.The patient's condition has necessitated prolonged follow-up with several specialists (pain management, neurology, psychiatry) as well as a judicial assessment procedure currently underway.Actions undertaken at the healthcare facility for the patient's care: nr.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25453153
Report Number1213643-2026-00738
Device Sequence Number16054782
Product Code FTL
UDI-Device Identifier00801741030734
UDI-Public(01)00801741030734(17)230428(10)HUCQ1497
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Catalogue Number0115311
Device Lot NumberHUCQ1497
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale